Thunderstorm Wind, Prairie
- When
- June 17, 7:00 PM CST
- Where
- Prairie County, (Sgt)stuttgart Municipal Airport
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $100
- Reported by
- AWOS
- Coordinates
- 34.600, -91.570
Heat and humidity combined to touch off isolated severe storms on the afternoon and evening of the 17th and again on the 20th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Heat and humidity combined to touch off isolated severe storms on the afternoon and evening of the 17th and again on the 20th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 17, 5:08 PM CST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 608 PM CDT THU JUN 17 2010 .AVIATION... SCATTERED SHOWERS/STORMS WILL CONTINUE OVER PORTIONS OF THE CENTRAL AND SOUTH...WITH CONVECTION DIMINISHING AROUND/AFTER SUNSET. PATCHY MVFR FOG WILL BE POSSIBLE IN THE SOUTH EARLY FRIDAY MORNING. WINDS WILL BE LIGHT AND VARIABLE TONIGHT...BECOMING SOUTHWEST AT 5 TO 10 KNOTS DURING THE DAY. CU WILL DEVELOP DURING THE AFTERNOON. WITH RIDGE EXPANDING OVER THE REGION...CONVECTION ON FRIDAY WILL BE FURTHER SUPPRESSED...SO LITTLE IF ANY PRECIP EXPECTED. TAFS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 300 PM CDT THU JUN 17 2010/ SHORT TERM...THIS AFTERNOON THROUGH SUNDAY NIGHT... THE DOMINANT FEATURE OF THE SHORT TERM PERIOD WILL BE THE BUILDING UPR RIDGE WHICH WILL ALLOW TEMPERATURES TO CONTINUE TO BE SEVERAL DEGREES ABOVE NORMAL. THESE WARM TEMPERATURES WILL COMBINE WITH 70 PLUS DEGREE DEWPTS TO CREATE HEAT INDICES OVER 100 DEGREES THROUGH THIS WEEKEND. THE GREATEST AREA OF CONCERN FOR NEAR HEAT ADVISORY CRITERIA WILL BE ERN AR...WHERE DRY BLACK SOIL WILL ALLOW TEMPERATURES TO CREEP NEAR OR POSSIBLY ABOVE 100 FRIDAY THROUGH SUNDAY. ISOLATED TO SCATTERED AFTERNOON STORMS THIS AFTERNOON AND FRI AFTERNOON SHOULD BECOME LESS NUMEROUS THROUGH THE WEEKEND AS UPR HIGH BUILDS AND LOW LVL MSTR DECREASES SLIGHTLY. AN ISOLATED SVR WX THREAT CANNOT BE RULED OUT WITH THE STRONGEST OF PULSE STORMS THIS AFTERNOOON AND FRI AFTERNOON AS THEY COLLAPSE GIVEN A FAIR AMOUNT OF DRY AIR ALOFT IN THE OBSERVED/FORECAST SOUNDINGS. FRIDAY... ENOUGH LOW LVL MOISTURE MAY STILL BE AROUND ON FRIDAY FOR SCT TO BKN AFTERNOON CU AND ISOLATED STORMS. THIS MAY KEEP HIGHS DOWN A DEGREE OR TWO OVER PARTS OF THE STATE AND GRIDS ARE ADJUSTED AS SUCH. SATURDAY... SATURDAY LOOKS A BIT DRIER THAN FRIDAY WHICH SHOULD KEEP CU MORE SCT AND STORMS MORE ISOLATED SO HAVE GONE A DEGREE OR TWO WARMER THAN FRI. THIS WILL PUSH HEAT INDICES TOWARD 105 AND AN EYE WILL HAVE TO BE KEPT ON A POTENTIAL ADVISORY FOR SAT AND SUN. SUNDAY... SUNDAY LOOKS LIKE A REPEAT OF SAT WITH HEAT INDICES AGAIN PUSHING TOWARD 105 AND ONLY A VERY ISOLATED STORM POSSIBLE. THE NIGHTTIME HOURS THROUGH THE PERIOD WILL BE MAINLY CLEAR... DRY...AND WARM WITH LOWS IN THE MID 70S. LONG TERM...MONDAY THROUGH THURSDAY... PREVIOUSLY MENTIONED MID AND UPPER LEVEL RIDGE WILL CONTINUE TO CONTROL CONDITIONS ACROSS THE MID SOUTH DURING THIS PERIOD. WILL NEED TO MONITOR CLOSELY FOR CONDITIONS PROMOTING EXCESSIVE LEVELS OF HEAT STRESS DURING THIS PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...57
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 311 PM CDT THU JUN 17 2010 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-180945- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 311 PM CDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE STATE THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HOWEVER A FEW OF THE STRONGEST STORMS COULD PRODUCE BRIEF SEVERE WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THIS WEEKEND AND EARLY NEXT WEEK. THIS WILL SUPPRESS MOST THUNDERSTORM ACTIVITY...THOUGH A FEW ISOLATED THUNDERSTORMS EACH AFTERNOON ARE NOT OUT OF THE QUESTION. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. HEAT INDEX VALUES WILL REACH BETWEEN 100 AND 107 IN THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 506 PM CDT THU JUN 17 2010 ARZ068-172235- BRADLEY- 506 PM CDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BRADLEY COUNTY UNTIL 535 PM CDT... AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES EAST OF MORO BAY...MOVING NORTH AT 10 MPH. PENNY SIZE HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE VICK...GREENS LAKE...HILO...INGALLS AND HERMITAGE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 540 PM CDT THU JUN 17 2010 ARZ069-172310- DREW- 540 PM CDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DREW COUNTY UNTIL 610 PM CDT... AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MONTICELLO...MOVING NORTHEAST AT 10 MPH. PENNY SIZE HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE MONTICELLO MUNICIPAL AIRPORT...MONTICELLO...ENON AND COLLEGE HEIGHTS. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 627 PM CDT THU JUN 17 2010 ARZ012-013-172355- NEWTON-SEARCY- 627 PM CDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NEWTON AND SEARCY COUNTIES UNTIL 655 PM CDT... AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PARTHENON TO DEER TO 9 MILES SOUTHEAST OF DEER...MOVING NORTHEAST AT 15 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE JASPER...MOUNT JUDEA...VENDOR... PIERCETOWN...WITTS SPRING...HASTY...YARDELLE AND SNOWBALL. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 636 PM CDT THU JUN 17 2010 ARZ056-064-180005- JEFFERSON-LINCOLN- 636 PM CDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND LINCOLN COUNTIES UNTIL 705 PM CDT... AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRADY TO 8 MILES SOUTHWEST OF GOULD...MOVING NORTHEAST AT 10 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE VARNER...WHITEFIELD...MOSCOW...SWAN LAKE...STAPLE...DOUGLAS...GOULD AND GRADY. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 716 PM CDT THU JUN 17 2010 ARZ003-004-180045- BOONE-MARION- 716 PM CDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BOONE AND MARION COUNTIES UNTIL 745 PM CDT... AT 716 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ZINC...MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE PYATT...WININGTON AND PEEL. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 758 PM CDT THU JUN 17 2010 ARZ045-046-057-180125- ARKANSAS-LONOKE-PRAIRIE- 758 PM CDT THU JUN 17 2010 ...SIGNIFICANT WEATHER ADVISORY FOR ARKANSAS...LONOKE AND PRAIRIE COUNTIES UNTIL 825 PM CDT... AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STUTTGART MUNICIPAL AIRPORT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE HAZEN...SLOVAK...TOLLVILLE...VABY AND BRUMMITT. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 62
The Little Rock radar (KLZK), 68 km away, was scanning. The volume nearest the first event began at 00:59 UTC.
4 thunderstorm wind. Local standard time, as filed.
A farm shop under construction was blown down, microwave dishes on a communications tower were knocked out of alignment, a few large limbs were blown down, and tin was blown off a barn.
Trees were blown down on Arkansas Highway 336 near Culpepper.
Trees were blown down on Arkansas Highway 95 between Clinton and Scotland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226163, 226170, 238498, 238500.